MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN IDRIVE; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN IDRIVE; STAPLE, IMPLANTABLE
Model Number INTB100
Medical Device Problem Codes Difficult to Open or Close (2921); Premature Indicator Activation (3011)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, for the first firing in a laparoscopic sigmoidectomy procedure, they set the device and connected the cartridge with no problem.They checked the jaws opening/closing and articulation then the surgeon inserted the device to the cavity; however, the status indicator flashed green even though the green firing mode button was not touched and the jaws did not react even though the silver button was pushed.Replaced by another battery, they could remove the cartridge from the adapter.Then they connected a new cartridge to the same adapter; however, the status indicator illuminated blue and the green indicator illuminated, and the device did not react at all.Replaced by a manual handle, and the procedure was continued.The surgical time was extended by less than 30 min.The status of the patient was reported as no problem.

Brand Name
IDRIVE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7577780
Report Number1219930-2018-02931
Device Sequence Number19348666
Product Code GDW
UDI-Device Identifier10884523007107
UDI-Public10884523007107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTB100
Device Catalogue NumberINTB100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;